Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 15, 2026, 10:49 PM MST for 7 counties in New Mexico. It took effect at Jan 15, 2026, 11:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2026, 10:49 PM MST (05:49 UTC)
- In effect from
- Jan 15, 2026, 11:00 PM MST
- Expired
- Jan 16, 2026, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS75 KABQ 160549 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1049 PM MST Thu Jan 15 2026 NMZ227-228-230-231-234>236-161500- /O.NEW.KABQ.WI.Y.0004.260116T0600Z-260116T1500Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County-Quay County-Curry County- Roosevelt County- 1049 PM MST Thu Jan 15 2026 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Far Northeast Highlands, Harding County, Johnson and Bartlett Mesas Including Raton Pass, and Union County. * WHEN...Until 8 AM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Patchy blowing dust along the leading edge of the cold front may reduce visibility on roadways at times. * ADDITIONAL DETAILS...The strongest wind gusts are expected along the leading edge of a cold front that will move from north to south across the eastern plains of New Mexico tonight into early Friday morning. Strong crosswinds will impact east-west oriented roadways such as US Highways 87 and 56 and Interstate 40. Localized visibility reductions in blowing dust may occur with the frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 16
2 follow-up statements
738 WWUS75 KABQ 161209 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 509 AM MST Fri Jan 16 2026 NMZ227-228-230-231-234-161315- /O.CAN.KABQ.WI.Y.0004.000000T0000Z-260116T1500Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County-Quay County- 509 AM MST Fri Jan 16 2026 ...WIND ADVISORY IS CANCELLED... Winds have decreased behind the cold front, and hazardous crosswinds are no longer expected. Therefore, the Wind Advisory is cancelled. $$ NMZ235-236-161500- /O.CON.KABQ.WI.Y.0004.000000T0000Z-260116T1500Z/ Curry County-Roosevelt County- 509 AM MST Fri Jan 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County and Roosevelt County. * WHEN...Until 8 AM MST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
740 WWUS75 KABQ 161450 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 750 AM MST Fri Jan 16 2026 NMZ235-236-161600- /O.EXP.KABQ.WI.Y.0004.000000T0000Z-260116T1500Z/ Curry County-Roosevelt County- 750 AM MST Fri Jan 16 2026 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Wind speeds have fallen below advisory levels, therefore the Wind Advisory will be allowed to expire. A few breezes may persist into the mid morning to early afternoon. $$ 77
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 15, 4:22 PM MST, 6 hours 27 minutes earlier. Its key messages:
- Updated at 414 PM MST Thu Jan 15 2026
- Temperatures will yo-yo up and down across eastern New Mexico over the next week as several backdoor cold fronts press through the area. Warmest conditions are expected today and Sunday, while the coldest are expected Saturday.
- Dry conditions will prevail for the next seven days.
Area forecast discussion, Jan 15, 4:22 PM MST, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 422 PM MST Thu Jan 15 2026 ...New AVIATION... .KEY MESSAGES... Updated at 414 PM MST Thu Jan 15 2026 - Temperatures will yo-yo up and down across eastern New Mexico over the next week as several backdoor cold fronts press through the area. Warmest conditions are expected today and Sunday, while the coldest are expected Saturday. - Dry conditions will prevail for the next seven days. && .SHORT TERM... (This evening through Friday night) Issued at 102 PM MST Thu Jan 15 2026 West to northwest upper level flow remains over the area today and through much of the next several days. For the rest of today, west winds along and south of the I-40 corridor east of Clines Corners is very likely to see gusts around 30-35mph. This is in response to the development of a surface trough in northeast NM/southeast CO correlating to a tightening surface pressure gradient along those areas. These downsloping west winds also bring well above average temperatures to much of the state, especially eastern NM, where a few daily record high temperatures may be broken before the sun sets tonight. After the surface trough departs to the east this afternoon and evening, in its wake comes the first of several backdoor cold fronts throughout the next week. 20-25mph gusts are quite likely as this front pushes through eastern NM throughout tonight and early Friday morning. It will also bring about an abrupt drop in temperatures, with most eastern NM locations dropping 20F from today's high temperature value to tomorrow's. The front is likely to not make it through the central mountain chain, so central and western locations will not notice much change outside of a slight dip in temperature. Skies will almost certainly remain mainly clear with only a wisp of a cloud here and there. Outside of a drop in temperatures, not much change is expected for most of Friday. Lighter winds are very likely as compared to the breezy east-central NM winds of Thursday. A large scale low pressure system across the Midwest/Great Lakes region begins to rapidly develop and deepen, and as a result, it develops and sends an additional backdoor cold front to enter eastern NM late Friday into Saturday morning. With this front, a band of mid-level moisture may be set up over northeast NM as this front passes through. The 12z NAM run depicts this well with the chance of snow shower generation. The NAM does seems to be bullish on the precipitation, though other deterministic models have this setup of mid to low level moisture coinciding with the frontal passage. For now, have added the mention of flurries to northeast NM late Friday night. && .LONG TERM... (Saturday through Wednesday) Issued at 102 PM MST Thu Jan 15 2026 Snow flurries may stick around through Saturday morning, though chances drop off as the front continues to push through. Temperatures on Saturday drop into the 30s and low 40s across eastern NM after the frontal passage. A few breezes are also likely behind the front, which may drop apparent temperatures into the single digits Saturday morning, and keep it in the 20s through the day. This shouldn't necessitate any cold weather hazards, though it will still be a chilly morning. While the sharp temperature drop won't reach west of the central mountains, an additional upper level front pushes through Saturday and brings breezy north winds across the western higher terrain. Northwest flow wins out going into Sunday, which works to develop another eastern NM surface trough with breezy west winds. As is the case with west winds, temperatures rebound significantly in eastern NM, with highs in the 50s and 60s. As one colleague put it, the temperatures will be like a yo-yo across eastern NM through the next week, while central and western NM remain rather stagnant. Our third backdoor front looks to enter eastern NM on Monday, once again lowering temperatures. The upper level flow looks to become more zonal moving into the middle of next week, which work to decrease the chances for additional backdoor fronts. However, it would not be surprising to see our 4th front appear in the Tuesday-Wednesday timeframe. With a weak zonal pattern, winds are likely to remain rather light by New Mexico standards, and temperatures should be near to above average (50s and 60s). && .AVIATION... (00Z TAFS) Issued at 414 PM MST Thu Jan 15 2026 Winds in eastern NM will continue to diminish after 00Z, with an increase again in the eastern plains after 09Z as a backdoor front surges southward. LLWS will likely develop near the TX border for a few hours, with intermittent northerly gusts of 20 to 25 kts down to the sfc. A light northwest to north breeze will develop tomorrow afternoon in central and western areas as a weak front passes through. Clear skies with VFR conditions will continue to prevail through the TAF period. && .FIRE WEATHER... Issued at 102 PM MST Thu Jan 15 2026 Critical fire weather conditions are not expected for the next several days. Breezy conditions continue across east-central New Mexico this afternoon. Several backdoor cold fronts are expected to enter eastern NM multiple times through the next week, fluctuating the temperature across the region. Some northerly breezes in western NM are likely Saturday, mainly across the higher terrain. Otherwise, light breezes are expected throughout the state this upcoming week. Ventilation rates become good behind backdoor fronts and on breezy days such as Saturday, but will be poor elsewhere with widespread light winds. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 22 50 24 49 / 0 0 0 0 Dulce........................... 15 47 11 46 / 0 0 0 0 Cuba............................ 20 47 19 44 / 0 0 0 0 Gallup.......................... 16 51 15 49 / 0 0 0 0 El Morro........................ 23 50 20 46 / 0 0 0 0 Grants.......................... 19 52 16 48 / 0 0 0 0 Quemado......................... 21 51 21 48 / 0 0 0 0 Magdalena....................... 31 55 29 50 / 0 0 0 0 Datil........................... 27 52 25 48 / 0 0 0 0 Reserve......................... 21 60 19 57 / 0 0 0 0 Glenwood........................ 25 66 23 64 / 0 0 0 0 Chama........................... 17 42 12 40 / 0 0 0 0 Los Alamos...................... 27 46 22 41 / 0 0 0 0 Pecos........................... 24 48 17 43 / 0 0 0 5 Cerro/Questa.................... 22 42 16 38 / 0 0 0 0 Red River....................... 19 34 12 28 / 0 0 0 5 Angel Fire...................... 8 40 1 33 / 0 0 5 5 Taos............................ 15 46 10 42 / 0 0 0 0 Mora............................ 23 48 14 40 / 0 0 0 5 Espanola........................ 21 52 18 48 / 0 0 0 0 Santa Fe........................ 28 47 23 42 / 0 0 0 0 Santa Fe Airport................ 24 49 21 44 / 0 0 0 0 Albuquerque Foothills........... 32 53 31 49 / 0 0 0 0 Albuquerque Heights............. 29 55 27 52 / 0 0 0 0 Albuquerque Valley.............. 26 57 25 55 / 0 0 0 0 Albuquerque West Mesa........... 29 56 28 52 / 0 0 0 0 Belen........................... 21 56 20 55 / 0 0 0 0 Bernalillo...................... 27 56 27 52 / 0 0 0 0 Bosque Farms.................... 21 56 21 54 / 0 0 0 0 Corrales........................ 28 57 27 53 / 0 0 0 0 Los Lunas....................... 24 56 22 54 / 0 0 0 0 Placitas........................ 29 52 29 47 / 0 0 0 0 Rio Rancho...................... 29 56 28 52 / 0 0 0 0 Socorro......................... 29 59 26 57 / 0 0 0 0 Sandia Park/Cedar Crest......... 28 48 25 44 / 0 0 0 0 Tijeras......................... 28 49 27 45 / 0 0 0 0 Edgewood........................ 24 51 23 45 / 0 0 0 0 Moriarty/Estancia............... 19 52 18 45 / 0 0 0 0 Clines Corners.................. 24 47 18 37 / 0 0 0 0 Mountainair..................... 26 52 23 46 / 0 0 0 0 Gran Quivira.................... 26 53 22 47 / 0 0 0 0 Carrizozo....................... 30 57 27 52 / 0 0 0 0 Ruidoso......................... 32 52 28 46 / 0 0 0 0 Capulin......................... 16 40 10 30 / 0 0 10 10 Raton........................... 16 44 11 35 / 0 0 10 10 Springer........................ 17 47 12 36 / 0 0 10 10 Las Vegas....................... 22 46 14 36 / 0 0 0 5 Clayton......................... 25 43 16 35 / 0 0 10 10 Roy............................. 22 42 15 34 / 0 0 10 10 Conchas......................... 25 49 18 40 / 0 0 0 5 Santa Rosa...................... 26 48 19 39 / 0 0 0 5 Tucumcari....................... 25 49 18 39 / 0 0 0 5 Clovis.......................... 29 48 20 39 / 0 0 0 5 Portales........................ 28 50 20 43 / 0 0 0 0 Fort Sumner..................... 27 50 20 42 / 0 0 0 5 Roswell......................... 32 55 23 48 / 0 0 0 0 Picacho......................... 32 52 25 48 / 0 0 0 0 Elk............................. 31 53 24 51 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...77 LONG TERM....77 AVIATION...16
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.